MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE VERSACORE GUIDE WIRE SYSTEM

ABBOTT VASCULAR HI-TORQUE VERSACORE GUIDE WIRE SYSTEM
Catalog Number 1012068-09
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat the left heart.During advancement of the versacore guide wire there was resistance with the catheter and the tip coils separated.Resistance was noted during removal of the guide wire from the catheter however it was able to be removed in one piece without medical intervention.A new guide wire was used to continue the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional inspection was performed on the returned device.The reported difficult to advance or remove could not be tested as it was based on operational context.The reported break could not be confirmed.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.In this case, it was reported that the catheter met resistance with the guide wire during advancement and removal, resulting in coil separation.Analysis of the returned wire noted bends on the distal end.This type of damage can be cause by mishandling during preparation or interaction between with wire and the anatomy or accessory devices.Bends on the wire would impact its clearance with the catheter, contributing to resistance.Additionally, analysis was unable to confirm coil damage or break.The account confirmed the correct device was returned.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE VERSACORE GUIDE WIRE SYSTEM
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19254315
Report Number2024168-2024-05526
Device Sequence Number20432347
Product Code DQX
UDI-Device Identifier08717648124235
UDI-Public(01)08717648124235(17)251130(10)3121161
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number1012068-09
Device Lot Number3121161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown